We report a gastrointestinal stromal tumor (GIST) patient with male gynecomastia and testicular hydrocele after treatment with imatinib mesylate. A 42 yr-old male patient presented for management of hepatic masses. Two years earlier, he had undergone a small bowel resection to remove an intraabdominal mass later shown to be a GIST, followed by adjuvant radiation therapy. At presentation, CT scan revealed multiple hepatic masses, which were compatible with metastatic GIST, and he was prescribed imatinib 400 mg/day. During treatment, he experienced painful enlargement of the left breast and scrotal swelling. Three months after cessation of imatinib treatment, the tumors recurred, and, upon recommencing imatinib, he experienced painful enlargement of the right breast and scrotal swelling. He was diagnosed with male gynecomastia caused by decreased testosterone and non-communicative testicular hydrocele. He was given androgen support and a hydrocelectomy, which improved his gynecomastia. The mechanism by which imatinib induces gynecomastia and hydrocele is thought to be associated with an inhibition of c-KIT and platelet-derive growth factor. This is the first report, to our knowledge, describing concurrent male gynecomastia and testicular hydrocele after imatinib treatment of a patient with GIST.
DOI 인용 스타일